MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8781
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The main component of the system and other applicable components are: product id: neu_unknown_pump, product type: pump.
 
Event or Problem Description
On (b)(6) 2017, information was received from a foreign healthcare professional (hcp) via daiichi regarding a patient receiving an unknown drug from an implantable pump for an unknown indication.On (b)(6) 2017, while using the ascenda catheter (8781) at the operation, the catheter bent when "it was hard to raise near the th 11 in the intrathecal" space.It was stated, "it was useless".The hcp stated that "the guidewire was extremely weak compared with the conventional catheter and it was easy to bend." the customer wanted the catheter strength analyzed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On (b)(6) 2017, additional information was received from a foreign manufacturer representative (rep).Additional information confirmed that a new catheter was used.The device sn/model was unknown.Additional information also confirmed that the catheter issue did not result in any patient impact.
 
Additional Manufacturer Narrative
(b)(6).Analysis of the catheter identified that damage occurred to catheter body and-or guidewire during the implant procedure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2017-sep-04, additional information was received from a foreign manufacturer representative (rep).It reported the pump was used to deliver baclofen (unknown dose and concentration).It was asked if a new catheter was used and the rep stated, "a new catheter should have been used but cannot be confirmed." it was unknown if the catheter issue resulted in any patient impact.No further complications were reported and/or anticipated.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6800658
Report Number3007566237-2017-03339
Device Sequence Number16403930
Product Code LKK
UDI-Device Identifier00643169202139
UDI-Public00643169202139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model Number8781
Device Catalogue Number8781
Device Lot NumberN680972004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer09/04/2017
09/27/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/26/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1